Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for burning sensation throughout the body

Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1788 Questions

default
Posted on Thu, 23 Mar 2017 in Skin Hair and Nails
Question: My wife has extreme burning sensation in her skin, day and night, causing extreme anxiety. She had open heart surgery 10 months ago, and has had a slow recovery. She is physically regaining her strength and has no problems caring for herself. Does not leave the house, except for doctor visits.
Currently taking small dose oxycodone 3x/day for pain.
Has type 2 diabetes, currently controlled with 18units/ Lantus once daily.
Skin burning sensations have gotten extreme. could this be related to immune system, such as psoriasis, even though she has no physical outbreaks?
doctor
Answered by Dr. Ajay Panwar 25 minutes later
Brief Answer:
Some more details?

Detailed Answer:
Hi,
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar,a neurologist, here to answer your query.

I would definitely like to guide you in this regard,however,I need to know some details for the same-
1)Is this burning sensation on hands and legs or whole body?
2)Since when is this occurring?Did it start after taking some specific medicine?
3)Does it improve in between?

In the setting of Diabetes, neuropathy commonly causes burning sensation, which is more common in hands and feet. This may be one cause.

I shall be glad to have you in follow-up with details so that I can answer this well further.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Ajay Panwar 27 minutes later
Whole body sensation. She is very agitated by clothing and touching of her skin.
Condition has been increasing in severity over the last 6 months.
No noticeable weight gain or loss. It did not start after taking any particular medicines.
No improvement ... worsening daily. Affecting her overall well being.

any response to follow-up information requested?

I have submitted additional information requested by Dr Panwar, but failed to get any response. Please advise.
doctor
Answered by Dr. Ajay Panwar 25 hours later
Brief Answer:
Does not appear to be Diabetes.

Detailed Answer:
Hi,
Thanks for being in follow-up and providing with further details.

This is not explainable with Diabetic neuropathy, nor Psoriasis. Allergy appears to be an important differential.

I believe, a physical visit to a skin specialist, can help in this regard since historically there are no significant clues.

If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Oxycodone

doctor1 MD

I have been taking significant dosage of oxycodone for over three years. I try to wait not to take my first dosage until I get off from work. I have notice extreme fatigue (often falling asleep) more and more until after I eat lunch (which is when I take my first dose of oxycodone. Is this a possibly related? No other issues that I am aware of...

doctor1 MD

I have been self detoxing off of methadone. zanax,oxycodone, soma, and ambien. I am at the end stages. I am going thru withdrawls from the 5mg and 5mg of oxy. How long will this last. I am not sleeping more than 2 hours a night for a week and am nervous , anxious. and coming to an awakening since I got off every thing is this normal. I feel like I was dead for 3 yrs. I have serious health reason why I was put on the meds

doctor1 MD

PLEASE READ!!! I have been taking pain medicine and somas for years. I ve never had any problems. I am currently taking 30ml oxycodone and somas. I ve been taking these particular medications for a little over a year with no problems. But recently, I ve had heart pain for the past 11 days. From the second I wake up, until the moment I go to bed, my heart hurts bad. Its a sore/sharp pain. The pain has not gone away for even a minute for these past 11 days. Could this be caused by taking somas and the oxycodone s, or just by taking the somas alone? And if so, what could be the problem specifically? Or could this constant, consistant heart pain be caused by something else? If so, any ideas of what could be causing it? i take around 6 somas a day. And I take them for pain, not to get high. because of my tolerance, I barely feel anything anyways. So im not all messed up when I ve been having this heart pain. Its just constant pain for 11 days now. Someone please let me know if this can be caused by my meds, and why.......coz im FREAKING OUT!!!!!!!

doctor1 MD

Doc I am 6 days removed from gallbladder surgery. The recovery hasa normal one. One the 5 day i tooksome oxycontin for the pain which i never used prior. First time. I became flush and felt sick as well. I felt oain in my lower abdominal area. Pain level went from a 1 to a 8 or 9. It eventually subsided. Unfortunately, now i have some brownish discoloration about 2 wide and 5 across on the right side of my lower abdominal and redness right above my gential area (lowest part of the abdominal). I have no pain, no fever, body functions are normal. My urine is darker than usually. Was this a allergic reaction to the oxycontin? A issue with bile function? Internal bleeding from a pulled incion?

doctor1 MD

Hi, Dr. My PCP put me on 5,000 units of vitamin D a few months ago due to severe fatigue every day. For a few days I took 1000 units of vit. D at bedtime also. Then I was feeling quite a bit better. However, my dr. Said Not to do the extra 1,000...

doctor1 MD

My mom has cancer she just had brain surgery to get a tumor out she's been having radiation they gave her steroids which he has been taking for some time but after surgery when she started her radiation she's been getting swelling in her face and...

doctor1 MD

is it a bad idea to take a depression medication (trazadone) with a pain medication (tylenol #3 or hydrocodone/ oxycodone ) when the trazodone can also be used as a sleep aid?